×

zbMATH — the first resource for mathematics

Minimal surfaces with partially free boundary. Least area property and Hölder continuity for boundaries satisfying a chord-arc condition. (English) Zbl 0209.41602

MSC:
49Q05 Minimal surfaces and optimization
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Carathéodory, C., Conformal Representation, 2nd ed. Cambridge: Cambridge Univ. Press 1963. · JFM 58.0354.14
[2] Cesari, L., Surface Area. Princeton, N.J.: Princeton Univ. Press 1956.
[3] Courant, R., The existence of a minimal surface of least area bounded by prescribed Jordan arcs and prescribed surfaces. Proc. Nat. Acad. Sci. USA 24, 97-101 (1938). · Zbl 0018.22102 · doi:10.1073/pnas.24.2.97
[4] Courant, R., The existence of minimal surfaces of given topological structure under prescribed boundary conditions. Acta Math. 72, 51-98 (1940). · Zbl 0023.39901 · doi:10.1007/BF02546328
[5] Courant, R., On Plateau’s problem with free boundaries. Proc. Nat. Acad. Sci. USA 31, 242-246 (1945). · Zbl 0063.00986 · doi:10.1073/pnas.31.8.242
[6] Courant, R., Dirichlet’s Principle, Conformal Mapping, and Minimal Surfaces. New York: Interscience 1950. · Zbl 0040.34603
[7] Courant, R., & N. Davids, Minimal surfaces spanning closed manifolds. Proc. Nat. Acad. Sci. USA 26, 194-199 (1940). · JFM 66.1272.05 · doi:10.1073/pnas.26.3.194
[8] Davids, N., Minimal surfaces spanning closed manifolds and having prescribed topological position. Amer. J. Math. 64, 348-362 (1942). · Zbl 0063.01046 · doi:10.2307/2371689
[9] Douglas, J., Solution of the problem of Plateau. Transact. Amer. Math. Soc. 33, 273-321 (1931). · JFM 57.1542.03
[10] Hildebrandt, S., Über Minimalflächen mit freiem Rand. Math. Z. 95, 1-19 (1967). · Zbl 0158.39902 · doi:10.1007/BF01117528
[11] Jäger, W., Behavior of minimal surfaces with free boundaries. Comm. Pure Appl. Math., to appear. · Zbl 0204.11601
[12] Lebesgue, H., Sur le problème de Dirichlet. Rend. Circ. Mat. Palermo 24, 371-402 (1907). · JFM 38.0392.01 · doi:10.1007/BF03015070
[13] Lewy, H., On minimal surfaces with partially free boundary. Comm. Pure Appl. Math. 4, 1-13 (1951). · Zbl 0042.15702 · doi:10.1002/cpa.3160040102
[14] McShane, E.J., Integrals over surfaces in parametric form. Ann. of Math. (2) 34, 815-838 (1933). · Zbl 0008.07201 · doi:10.2307/1968701
[15] McShane, E.J., Parametrization of saddle surfaces with applications to the problem of Plateau. Transact. Amer. Math. Soc. 35, 716-733 (1933). · Zbl 0007.11902 · doi:10.1090/S0002-9947-1933-1501713-3
[16] Morrey, C.B., A class of representations of manifolds. Amer. J. Math. 55, 683-707 (1933), and 56, 275-293 (1934). · Zbl 0008.07202 · doi:10.2307/2371162
[17] Morrey, C.B., An analytic characterization of surfaces of finite Lebesgue area. Amer. J. Math. 57, 692-702 (1935), and 58, 313-332 (1936). · Zbl 0012.20404 · doi:10.2307/2371197
[18] Morrey, C.B., On the solutions of quasi-linear elliptic partial differential equations. Transact. Amer. Math. Soc. 43, 126-166 (1938). · Zbl 0018.40501 · doi:10.1090/S0002-9947-1938-1501936-8
[19] Nitsche, J.C.C., On new results in the theory of minimal surfaces. Bull. Amer. Math. Soc. 71, 195-270 (1965). · Zbl 0135.21701 · doi:10.1090/S0002-9904-1965-11276-9
[20] Nitsche, J.C.C., Variational problems with inequalities as boundary conditions, or, How to fashion a cheap hat for Giacometti’s brother. Arch. Rational Mech. Anal. 35, 83-113 (1969). · Zbl 0209.41601 · doi:10.1007/BF00247614
[21] Nitsche, J.C.C., The behavior of minimal surfaces with free boundaries. To appear. · Zbl 0236.53012
[22] Nitsche, J.C.C., Minimal surfaces with partially free boundary. Ann. Acad. Sci. Fenn. To appear. · Zbl 0227.53006
[23] Nitsche, J.C.C., Surfaces of least area with partially free boundary on a manifold satisfying the chord-arc condition. Bull. Amer. Math. Soc. To appear. · Zbl 0215.22604
[24] Pólya, G., & G. Szegö, Aufgaben und Lehrsätze aus der Analysis. Vol. 1. 2nd ed. Berlin-Göttingen-Heidelberg: Springer 1954.
[25] Radó, T., On the Problem of Plateau. Ergebnisse der Mathematik und ihrer Grenzgebiete. Berlin: Springer 1933. · JFM 59.1341.01
[26] Radó, T., Length and area. Amer. Math. Soc., Providence, R.I., 1948.
[27] Ritter, I.F., Solution of Schwarz’ problem concerning minimal surfaces. Univ. Nac. Tucumán Rev. Ser. A 1, 40-62 (1940). · Zbl 0025.33601
[28] Schwarz, H.A., Gesammelte Mathematische Abhandlungen. Vol. 2. Berlin: Springer 1890. · JFM 22.0031.04
[29] Tonelli, L., Opere Scelte. Vol. 3. Roma: Cremonese 1962.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.